MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Model Number 770G
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Granuloma (1876)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).(b)(4).A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How was granuloma formation in the patient # 5 treated? was there any medical/surgical intervention required? additional information was requested, and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure? all children under the age of 18.Males and female.Not sure about weight.Date and name of index surgical procedure? occurred between (b)(6) 2020 and (b)(6) 2020 on what tissue was the suture used? conjunctiva what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? normal pediatric conjunctiva how was the suture placed (interrupted or continuous)? - interrupted how was the suture tied (square knot or multiple knots one end)? - square knot was there any precipitating stress factor for the sutures untying? - no were there any patient¿s outcome due to the post-op suture untying event? ¿ granuloma formation did the patient require a re-suturing post-operatively? - no other relevant patient history/concomitant medications? -none what is physician¿s opinion as to the etiology of or contributing factors to this event (untying suture post-op)? not holding knot and coming untied, unclear why.How many patients had untied sutures post-op? - 5 how many patients required re-suturing post-operatively? - 0 were these post-op cases reported to ethicon before? if yes, please provide product complaint numbers.- no device return status/follow up? actual defective product not available for return, only 1 package from both lot is available.Please obtain the correct product code and or lot/batch number.- lots pam087 and qamlsb the following information was requested, but unavailable: what is the patient¿s current status? post-op events for each of 5 patients were submitted via following medwatches: post-op outcome: healed okay - 2210968-2020-08057 and 2210968-2020-08058 post-op outcome: healed okay ¿ 2210968-2020-09179 and 2210968-2020-09181 post-op outcome: open conjunctival incision- 2210968-2020-09176 and 2210968-2020-09177 post-op outcome: granuloma formation- - 2210968-2020-09183 post-op outcome: cyst- 2210968-2020-09185 and 2210968-2020-09186.
 
Event or Problem Description
It was reported that a patient underwent an eye procedure on an unknown date between (b)(6) 2020 and (b)(6) 2020 and the suture was used interrupted and tied with square knot on normal pediatric conjunctiva tissue.The suture was not holding its knots and coming untied in the immediate post-op period.There was no precipitating stress factor for the suture untying.The patient experienced granuloma formation and did not require re-suturing.The doctor opined that it is unclear why the suture was not holding knot and coming untied.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 12/18/2020.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT PL UD 18IN 6-0 D/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10879788
Report Number2210968-2020-09184
Device Sequence Number3766479
Product Code GAL
UDI-Device Identifier10705031010475
UDI-Public10705031010475
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number770G
Device Catalogue Number770G
Device Lot NumberQAMLSB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1